Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 236, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 30, 2009, 5:09 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2009, 5:09 PM EDT (21:09 UTC)
- Expired
- Jul 30, 2009, 6:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 91 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:23 PM EDT | TSTM WND DMG | Summerville, SC | POWERLINES BLOWN DOWN ON OLD HAMMER ROAD. TREES ALSO BLOWN DOWN AND BLOCKING EMBASSY ROAD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 302109
SVRCHS
SCC015-019-035-302215-
/O.NEW.KCHS.SV.W.0236.090730T2109Z-090730T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT THU JUL 30 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 615 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR SLANDS BRIDGE...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PENNY SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SLANDS BRIDGE...GIVHANS...KNIGHTSVILLE...
SUMMERVILLE...SANGAREE...LADSON...COLLEGE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3296 7978 3285 8036 3292 8040 3296 8041
3304 8039 3326 7995
TIME...MOT...LOC 2109Z 249DEG 27KT 3297 8027
$$4 follow-up statements
000
WWUS52 KCHS 302127
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT THU JUL 30 2009
SCC015-019-035-302215-
/O.CON.KCHS.SV.W.0236.000000T0000Z-090730T2215Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
527 PM EDT THU JUL 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTHWESTERN
BERKELEY COUNTIES...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SUMMERVILLE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLEGE
PARK...GIVHANS...GOOSE CREEK...HANAHAN...JEDBURG...KNIGHTSVILLE...
LADSON...MONCKS CORNER...SANGAREE...SLANDS BRIDGE AND SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3285 8036 3294 8040 3309 8028 3326 7995
3296 7978
TIME...MOT...LOC 2127Z 247DEG 24KT 3302 8015
$$000
WWUS52 KCHS 302142
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT THU JUL 30 2009
SCC015-019-035-302215-
/O.CON.KCHS.SV.W.0236.000000T0000Z-090730T2215Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
542 PM EDT THU JUL 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL CHARLESTON...SOUTHEASTERN DORCHESTER AND CENTRAL BERKELEY
COUNTIES...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING 6 MILES NORTH OF GOOSE CREEK TO 7 MILES SOUTH OF SLANDS
BRIDGE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...COLLEGE PARK...GOOSE CREEK...HANAHAN...
KNIGHTSVILLE...LADSON...MONCKS CORNER...AND SANGAREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3285 8036 3288 8037 3297 8031 3309 8017
3326 7995 3296 7978
TIME...MOT...LOC 2141Z 247DEG 24KT 3307 8002 3287 8029
$$000
WWUS52 KCHS 302203
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT THU JUL 30 2009
SCC015-019-035-302215-
/O.CON.KCHS.SV.W.0236.000000T0000Z-090730T2215Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
603 PM EDT THU JUL 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL
BERKELEY COUNTIES...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COOKE CROSSROADS...
MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLEGE
PARK...GOOSE CREEK...HANAHAN...NORTHWOODS MALL...AND LADSON.
LAT...LON 3287 8025 3293 8025 3303 8009 3318 7991
3296 7978
TIME...MOT...LOC 2202Z 245DEG 19KT 3291 8018
$$000
WWUS52 KCHS 302210
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT THU JUL 30 2009
SCC015-019-035-302220-
/O.EXP.KCHS.SV.W.0236.000000T0000Z-090730T2215Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
610 PM EDT THU JUL 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON...
SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES WILL
EXPIRE AT 615 PM EDT...
AT 610 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 3287 8025 3293 8025 3303 8009 3318 7991
3296 7978
TIME...MOT...LOC 2210Z 245DEG 19KT 3293 8013
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:35 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 30, 3:35 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 335 PM EDT THU JUL 30 2009 .SYNOPSIS... HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A WEAK TROUGH OF LOW PRESSURE INLAND WILL PREVAIL INTO NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... CONVECTIVE TRENDS ARE GENERALLY ON TRACK. NUMEROUS SHOWERS AND TSTMS HAVE FIRED ACROSS THE MIDLANDS AND CSRA AS SHORTWAVE ENERGY APPROACHES FROM THE WEST. A WELL-DEFINED OUTFLOW BOUNDARY HAS BEEN GENERATED FROM THIS ACTIVITY AND IS MOVING STEADILY SOUTH- SOUTHEAST INTO PARTS OF JENKINS...SCREVEN AND ALLENDALE COUNTIES. INSTABILITY PLOTS SHOW MLCAPE HAS RISEN TO 2000-2500 J/KG WITH LIFTED INDICES AROUND -7C SO EXPECT ADDITIONAL TSTMS TO INITIATE ALONG THIS BOUNDARY AND OTHER CONVECTIVELY INDUCED OUTFLOWS AS THE AFTERNOON PROGRESSES. THE 4KM NSSL WRF CONTINUES TO SUGGEST THIS ACTIVITY WILL CONSOLIDATE INTO A LINE OF STRONG TSTMS WHICH COULD MARCH TO THE COAST BY LATE AFTERNOON. SHOULD THIS OCCUR...THE LINE COULD BECOME STRONG TO LOCALLY SEVERE ESPECIALLY AS IT INTERSECTS THE RESULTING SEA BREEZE /SIMILAR TO WHAT OCCURRED YESTERDAY/. DCAPE HAS INCREASED TO NEAR 1200 J/KG SO THE MAIN HAZARD WOULD BE DAMAGING WINDS. IN ADDITION...TSTMS HAVE CLUSTERED OVER NORTHEAST FLORIDA WHERE THE GULF COAST SEA BREEZE HAS INTERSECTED THE EAST COAST SEA BREEZE BOUNDARY. SOME OF THIS ACTIVITY MAY MAKE A RUN FOR THE SOUTHERN PARTS OF THE FORECAST AREA CLOSER TO SUNSET. ALL OF THESE FACTORS NECESSITATE KEEPING FAIRLY HIGH POPS IN PLACE FOR THE NEXT SEVERAL HOURS WITH POPS DIMINISHING DURING THE EVENING AS SHORTWAVE ENERGY EXITS OFF THE NORTHEAST AND INSTABILITY WANES. WILL CARRY 50-70 PERCENT POPS WITH POPS DIMINISHING AS THE EVENING PROGRESSES. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S/NEAR 80 AT THE BEACHES. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... THE REGION WILL REMAIN ALONG THE WESTERN PERIPHERY OF SUBTROPICAL RIDGING THROUGH FRIDAY NIGHT. BOTH THE NAM AND GFS SHOW WEAK SHORTWAVE ENERGY MOVING ACROSS CENTRAL GEORGIA AND MIDLANDS DURING THE AFTERNOON HOURS...ONLY OFFERING A GLANCING BLOW DURING PEAK HEATING. STILL WITH A MODERATELY UNSTABLE ATMOSPHERE IN PLACE FEATURING SBCAPES 25000-2800 J/KG...LIFTED INDICES AROUND -6C AND HIGH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...EXPECT SCATTERED TSTMS TO IMPACT A GOOD PART OF THE REGION. SIMILAR TO THE PAST SEVERAL DAYS...MOST OF THE ACTIVITY WILL CONCENTRATE OVER THE INTERIOR AHEAD OF THE SEA BREEZE WITH ACTIVITY POSSIBLY MOVING IN FROM THE MIDLANDS ALONG CONVECTIVE OUTFLOWS AND FROM FAR SOUTHERN GEORGIA NEAR THE EAST COAST/GULF SEA BREEZE COLLISION. GFS/SERF AND NAM GUIDANCE SUPPORT MID TO HIGH-END CHANCE POPS EXCEPT ALONG THE ALTAMAHA RIVER WHERE LIKELY POPS ARE BEING FORECAST. SINCE THE EVENTUAL COVERAGE AND PLACEMENT OF CONVECTIVE CLUSTERS WILL BE HIGHLY DEPENDENT ON SEA BREEZE AND MESOSCALE BOUNDARY POSITIONING...PREFER TO KEEP POPS IN THE 30-50 PERCENT RANGE FOR NOW AND LET FUTURE SHIFTS ADJUST POPS UPWARD IF CURRENT MODEL TRENDS HOLD. HIGHS WILL RANGE FROM THE LOWER 90S INLAND TO THE MID-UPPER 80S AT THE BEACHES. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ATLANTIC RIDGING WILL WEAKEN SLIGHTLY OVER THE WEEKEND...AS UPPER TROUGH TO THE WEST AND THE INLAND SURFACE TROUGH PUSH CLOSER TO THE COAST. THIS WILL ALLOW SHORTWAVE ACTIVITY TO CONTINUE STREAMING INTO THE AREA THROUGH AT LEAST SUNDAY...AS SOLID SOUTH-SOUTHWEST FLOW MAINTAINS DEEP MOISTURE ACROSS THE MID ATLANTIC AND SOUTHEAST STATES. HAVE INDICATED HIGHEST POPS OF THE EXTENDED PERIOD IN THE 40 TO 50 PERCENT RANGE SATURDAY AND SUNDAY AFTERNOON ACCORDINGLY. OTHERWISE EXPECT LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN THROUGH MID WEEK...WITH ATLANTIC HIGH PRESSURE LINGERING TO THE SOUTHEAST OF THE FORECAST AREA AND A SURFACE TROUGH PERSISTING INLAND. THERE IS SOME INDICATION FROM MEDIUM RANGE MODELS THAT PWAT VALUES WILL DECREASE AND SHORTWAVE ACTIVITY WILL WEAKEN EARLY NEXT WEEK. CONSIDERING THE DIFFICULTY IN DETERMINING THE TIMING AND TRACK OF SHORTWAVE ENERGY DURING THE EXTENDED FORECAST PERIOD...WILL PREFER TO MAINTAIN A CHANCE FOR THUNDERSTORMS THROUGH THURSDAY. CURRENT THINKING IS THAT ANY CONVECTION SATURDAY THROUGH THURSDAY WILL BE MAINLY DIURNAL IN NATURE...WITH THE AFTERNOON AND EARLY EVENING HOURS FAVORED FOR BEST COVERAGE AND STRONGER STORM DEVELOPMENT. SEABREEZE CONVERGENCE AND BOUNDARY INTERACTIONS WILL BE ENHANCED BY ANY SHORTWAVE ACTIVITY IN THE AREA...THUS ISOLATED SEVERE THUNDERSTORMS COULD BE POSSIBLE EACH AFTERNOON. TEMPERATURES WILL BE RIGHT AROUND SEASONAL NORMALS INTO NEXT WEEK. HIGH TEMPERATURES WILL RANGE FROM THE MID 80S ALONG THE COAST TO THE LOWER 90S INLAND. LOW TEMPERATURES WILL FALL INTO THE LOW TO MID 70S OVERNIGHT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THUNDERSTORM COVERAGE AND TIMING WILL BE THE MAIN CONCERN THIS AFTERNOON AT THE CHS TERMINAL...AND POSSIBLY THE SAV TERMINAL THIS EVENING. HAVE INTRODUCED TEMPO MVFR CONDITIONS FOR VSBYS/CIGS WHEN THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON OVER THE CHS TERMINAL. TIMING IS STILL TOO DIFFICULT TO PIN DOWN AT THE SAV TERMINAL AT THIS TIME. ACTIVITY WILL LIKELY DIMINISH SHORTLY AFTER SUNSET TODAY. VFR CONDITIONS ARE EXPECTED OUTSIDE ANY THUNDERSTORMS. SOUTHWEST WINDS AROUND 10 KNOTS WILL BECOME SOUTH AS A SEABREEZE SHIFTS INLAND AROUND 19Z AT THE CHS TERMINAL AND 20Z AT THE SAV TERMINAL. WINDS WILL BECOME LIGHT FROM THE SOUTHWEST OVERNIGHT AT BOTH TERMINALS...THEN BECOME 10 TO 15 KNOTS BY 15Z FRIDAY. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS THROUGH MONDAY. && .MARINE... NOCTURNAL SURGE IS EXPECTED AGAIN TONIGHT...SIMILAR TO THE PAST SEVERAL. WINDS WILL LIKELY PEAK AROUND 10 PM-2 AM WITH SPEEDS DIMINISHING THEREAFTER. WILL CAP SPEEDS AT 15-20 KT BUT A FEW GUSTS AS HIGH AS 25 KT MAY OCCUR...ESPECIALLY ACROSS THE SOUTH CAROLINA WATERS NORTH OF EDISTO BEACH WHERE THE SURGE HAS BEEN THE MOST INTENSE OVER THE PAST SEVERAL NIGHTS. DO NOT ANTICIPATE THE NEED FOR A SMALL CRAFT ADVISORY CRITERIA. SEAS OF 2-4 FT WILL CONTINUE. NO CHANGE FOR FRIDAY AND FRIDAY NIGHT WITH THE PATTERN FAVORING A SURGE ALONG THE LAND/SEA INTERFACE DURING THE AFTERNOON WITH THE SEA BREEZE WITH ANOTHER NOCTURNAL SURGE LATE FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. WILL CONTINUE TO CAP WINDS AT 15-20 KT WITH SEAS 2-4 FT. SATURDAY THROUGH WEDNESDAY...A GENERAL SOUTHWEST TO SOUTH FLOW IS EXPECTED TO PERSIST ACROSS THE WATERS FROM SATURDAY THROUGH TUESDAY...AS ATLANTIC HIGH PRESSURE AND INLAND TROUGHING GENERALLY PREVAIL AND MAINTAIN A FAIRLY TYPICAL SUMMER SCENARIO. DESPITE NOCTURNAL SURGES AND SEA BREEZE CIRCULATIONS THROUGH THE PERIOD...WINDS WILL REACH NO MORE THAN 15 OR 20 KT...WITH SEAS NO HIGHER THAN 3 TO 4 FT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 30, 4:15 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 AM EDT THU JUL 30 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-310815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 415 AM EDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Special weather statement, Jul 30, 4:10 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 410 PM EDT THU JUL 30 2009 SCZ045-302100- BERKELEY- 410 PM EDT THU JUL 30 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERKELEY COUNTY THROUGH 500 PM EDT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF EBENEZER...OR ABOUT 11 MILES NORTHEAST OF INDIAN FIELD...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL AFFECT LAKE MARION AND LAKE MOULTRIE...IN ADDITION TO EBENEZER...PRIOLEAU...PINEVILLE AND SAINT STEPHEN THROUGH 500 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. &&
Local storm report, Jul 30, 4:36 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 1 S WILSONS LANDING 33.43N 80.16W
07/30/2009 M48 MPH BERKELEY SC OFFICIAL NWS OBS
A GUST TO 48 MPH WAS RECORDED BY THE WEATHER SENSOR ON
THE SANTEE DAM.
&&Local storm report, Jul 30, 4:43 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 1 S WILSONS LANDING 33.43N 80.16W
07/30/2009 M56 MPH BERKELEY SC OFFICIAL NWS OBS
A GUST TO 56 MPH WAS RECORDED BY THE WEATHER SENSOR ON
THE SANTEE DAM.
&&Special weather statement, Jul 30, 4:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 456 PM EDT THU JUL 30 2009 SCZ043-044-302130- DORCHESTER-INLAND COLLETON- 456 PM EDT THU JUL 30 2009 ...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL COLLETON AND DORCHESTER COUNTIES THROUGH 530 PM EDT... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE CENTERED NEAR NORMAN LANDING...OR ABOUT 7 MILES WEST OF SLANDS BRIDGE... MOVING EAST AT 25 MPH. AREAS IN AND AROUND NORMAN LANDING...GETTYSVILLE...GIVHANS...DORCHESTER...SLANDS BRIDGE... RIDGEVILLE...AND KNIGHTSVILLE...WILL BE IMPACTED THROUGH 530 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Jul 30, 5:00 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 500 PM EDT THU JUL 30 2009 SCZ045-302145- BERKELEY- 500 PM EDT THU JUL 30 2009 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 545 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAINT STEPHEN TO SLANDS BRIDGE...MOVING EAST AT 20 MPH. AREAS IN AND AROUND CHICORA...NORTHERN LAKE MOULTRIE...SOUTHERN LAKE MOULTRIE...RUSSELLVILLE...WAMPEE...SAINT STEPHEN...WILDER...SUGAR HILL...WHITESVILLE...SIMPSON CROSSING...WILL BE IMPACTED THROUGH 545 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:08 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 67 min |
| Jul 30, 6:26 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 40 min |
| Jul 30, 7:14 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 61 min |
| Jul 30, 7:31 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 59 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.